Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Concrete Operators

Ed. by Ross, William / Mashreghi, Javad

Mathematical Citation Quotient (MCQ) 2017: 0.34

Open Access
See all formats and pricing
More options …

The Rate of Convergence for Linear Shape-Preserving Algorithms

Dmitry Boytsov / Sergei Sidorov
Published Online: 2015-11-30 | DOI: https://doi.org/10.1515/conop-2015-0008


We prove some results which give explicit methods for determining an upper bound for the rate of approximation by means of operators preserving a cone. Thenwe obtain some quantitative results on the rate of convergence for some sequences of linear shape-preserving operators.

Keywords: shape-preserving approximation; Korovkin-type results; degree of approximation


  • [1] Barnabas B., Coroianu L., Gal Sorin G., Approximation and shape preserving properties of the Bernstein operator of maxproduct kind, Int. J. of Math. and Math., 2009, Article ID 590589, 1–26 Google Scholar

  • [2] Boytsov D. I., Sidorov S. P., Linear approximation method preserving k-monotonicity, Siberian electronic mathematical reports, 2015, 12, 21–27 Google Scholar

  • [3] Cárdenas-Morales D., Garrancho P., Rasa I., Bernstein-type operators which preserve polynomials, Comput. Math. Appl., 2011, 62, 158–163 Web of ScienceGoogle Scholar

  • [4] Cárdenas-Morales D., Muñoz-Delgado F. J., Improving certain Bernstein-type approximation processes, Mathematics and Computers in Simulation, 2008, 77, 170–178 Google Scholar

  • [5] Cárdenas-Morales D., Muñoz-Delgado F. J., Garrancho P., Shape preserving approximation by Bernstein-type operators which fix polynomials, Applied Mathematics and Computation, 2006, 182, 1615–1622 Google Scholar

  • [6] Floater M. S., On the convergence of derivatives of Bernstein approximation, J. Approx. Theory, 2005, 134, 130–135 CrossrefGoogle Scholar

  • [7] Gal Sorin G., Shape-Preserving Approximation by Real and Complex Polynomials, Springer, 2008 Google Scholar

  • [8] Gonska H. H., Quantitative Korovkin type theorems on simultaneous approximation, Mathematische Zeitschrift, 1984, 186 (3), 419–433 Google Scholar

  • [9] Knoop H.-B., Pottinger P., Ein satz vom Korovkin-typ fur Ck raume, Math. Z., 1976, 148, 23–32 Google Scholar

  • [10] Kopotun K. A., Leviatan D., Prymak A., Shevchuk I. A., Uniform and pointwise shape preserving approximation by algebraic polynomials, Surveys in Approximation Theory, 2011, 6, 24–74 Google Scholar

  • [11] Kopotun K., Shadrin A., On k-monotone approximation by free knot splines, SIAM J. Math. Anal., 2003, 34, 901–924 Google Scholar

  • [12] Korovkin P. P., On the order of approximation of functions by linear positive operators, Dokl. Akad. Nauk SSSR, 1957, 114 (6), 1158–1161 (in Russian) Google Scholar

  • [13] Kvasov B. I., Methods of shape preserving spline approximation, Singapore: World Scientific Publ. Co. Pte. Ltd., 2000 Google Scholar

  • [14] Muñoz-Delgado F. J., Cárdenas-Morales D., Almost convexity and quantitative Korovkin type results, Appl.Math. Lett., 1998, 94 (4), 105–108 CrossrefGoogle Scholar

  • [15] Muñoz-Delgado F. J., Ramírez-González V., Cárdenas-Morales D., Qualitative Korovkin-type results on conservative approximation, J. Approx. Theory, 1998, 94, 144–159 Google Scholar

  • [16] Pál J., Approksimation of konvekse funktioner ved konvekse polynomier, Mat. Tidsskrift, 1925, B, 60–65 Google Scholar

  • [17] Popoviciu T., About the Best Polynomial Approximation of Continuous Functions. Mathematical Monography. Sect. Mat. Univ. Cluj., 1937, fasc. III, (in Romanian) Google Scholar

  • [18] Pˇaltˇanea R., A generalization of Kantorovich operators and a shape-preserving property of Bernstein operators, Bulletin of the Transilvania University of Brasov, Series III: Mathematics, Informatics, Physics, 2012, 5 (54), 65–68 Google Scholar

  • [19] Shisha O., Mond B., The degree of convergence of linear positive operators, Proc. Nat. Acad. Sci. U.S.A., 1968, 60, 1196– 1200 Google Scholar

  • [20] Sidorov S. P., Negative property of shape preserving finite-dimensional linear operators, Appl.Math. Lett., 2003, 16 (2), 257– 261 CrossrefGoogle Scholar

  • [21] Sidorov S. P., Linear relative n-widths for linear operators preserving an intersection of cones, Int. J. of Math. and Math., 2014, Article ID 409219, 1–7 Google Scholar

  • [22] Sidorov S.P., On the order of approximation by linear shape-preserving operators of finite rank, East Journal on Approximations, 2001, 7 (1), 1–8 Google Scholar

About the article

Received: 2015-09-03

Accepted: 2015-11-18

Published Online: 2015-11-30

Citation Information: Concrete Operators, Volume 2, Issue 1, ISSN (Online) 2299-3282, DOI: https://doi.org/10.1515/conop-2015-0008.

Export Citation

© 2015 Dmitry Boytsov and Sergei Sidorov. Musin. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Comments (0)

Please log in or register to comment.
Log in